I had my near total thyroidectomy done on the 5th of February due a hyperthyroid and multi nodular goitre. 5 days later the blood test results showed that my TSH was 0.005 and free T4 was 29.05. which means that my T4 doubled after the surgery. due to this reason the doc has not yet started my thyroxine and asked me to wait for another 2 week.
2 weeks on, I am supposed to have symtoms of hypothyroidism. But i am even more active than before. Has anyone experienced this before or is this something odd.
Every once in a while, I see a patient up to six weeks post ablation or TT that has a thyroid "storm" -caused by a "last gasp" surge of hyperthyroidism. I would not be surprised if this occurs in varying severities. Usually the post surgical hypers subside quickly (under a week), but if they persist, monitor your heart rate, blood pressure, and body temperature. If you begin having chest pain or palpitations that cause you to feel light-headed or short of air, call 911 and go to the emergency room by ambulance. If you are having a thyroid storm, you will be given IV beta blockers to control your heart rate and blood pressure (heaven when you feel this bad) and will need to take them until the hypers die out. (Usually less than 6 weeks.) DO NOT DRIVE.
It takes 2-5 days for oral beta blockers to take effect, so if you are having severe hyper symptoms, I'd advise you to go to the ER for the IV starter rather than your Dr office. (Or at least call your Dr office to see if you can get the IV there.) I hope this helps! ~MM
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.